Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 100, NWS Tulsa, OK

September 9, 2007Pittsburg County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 9, 2007, 8:06 AM CDT for Pittsburg County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 9, 2007, 8:06 AM CDT (13:06 UTC)
Expired
Sep 9, 2007, 12:00 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 10:30 AM CDTFLASH FLOODHartshorne, OKROADS IMPASSIBLE DUE TO HIGH WATER...FLOODING IN YARDS...SEWER PROBLEMS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
850 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 091306
FFWTSA
OKC121-091700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
806 AM CDT SUN SEP 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL NOON CDT

* AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN 4 MILES NORTHEAST OF ASHLAND...MOVING
  EAST AT 10 MPH. RADAR INDICATES THAT 4 TO 6 INCHES OF RAIN HAS     
  ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ANOTHER 2 TO 3  
  INCHES WILL BE POSSIBLE THROUGH NOON CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...HAYWOOD...KIOWA...SAVANNA...MCALESTER...BLANCO...KREBS...
  ALDERSON AND HARTSHORNE.

WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3497 9608 3469 9608 3469 9588 3460 9588
      3460 9553 3494 9551

$$
2 follow-up statements
000 
WGUS74 KTSA 091401
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
859 AM CDT SUN SEP 9 2007

OKC121-091700-
PITTSBURG OK-
859 AM CDT SUN SEP 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHERN PITTSBURG COUNTY...

AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF HEAVY RAIN ACROSS THE SOUTHERN PORTION OF THE COUNTY.  
STORMS WERE NEARLY STATIONARY. RADAR INDICATES THAT UP TO 4 INCHES 
OF RAIN HAS ALREADY FALLEN. ANOTHER 2 INCHES WILL BE POSSIBLE 
THROUGH NOON CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE BLANCO...KREBS...ALDERSON...HAYWOOD...HARTSHORNE...SAVANNA...
ASHLAND AND MCALESTER.

LAT...LON 3497 9608 3469 9608 3469 9588 3460 9588
      3460 9553 3494 9551

$$
000 
WGUS74 KTSA 091637
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 AM CDT SUN SEP 9 2007

OKC121-091647-
PITTSBURG OK-
1137 AM CDT SUN SEP 9 2007

...THE FLASH FLOOD WARNING FOR SOUTHERN PITTSBURG COUNTY IS
CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3497 9608 3469 9608 3469 9588 3460 9588
      3460 9553 3494 9551

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 5:35 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Sep 9, 5:35 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
535 AM CDT SUN SEP 9 2007

.DISCUSSION...
HAVE UPDATED THE FORECAST TO RE-CONFIGURE THE FLASH FLOOD
WATCH FURTHER SOUTH AND CANCEL SOME OF THE NORTHERN PORTIONS
OF THE WATCH. SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND
SOUTH OF THE 850 MB FRONTAL BOUNDARY WHICH IS CURRENTLY
NEAR THE I-40 CORRIDOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  68  85  63 /  10  10  40  40
FSM   86  68  88  66 /  70  20  40  30
MLC   87  69  88  66 /  80  30  50  50
BVO   87  63  85  60 /  10  10  40  40
FYV   85  63  85  62 /  20  10  30  30
BYV   84  63  84  62 /  10  10  30  20
MKO   85  67  87  64 /  40  20  40  40
MIO   86  64  85  60 /  10  10  30  30
F10   85  68  86  63 /  70  20  40  40
HHW   86  71  90  69 /  80  40  60  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 10 AM SUNDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ061-OKZ062-OKZ063.

     FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR OKZ049-OKZ053-OKZ073-
     OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...69
LONG TERM....10
Hazardous weather outlook, Sep 9, 4:54 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
454 AM CDT SUN SEP 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
454 AM CDT SUN SEP 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

DENSE FOG...POOR VISIBILITY.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 44.

DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING ACROSS PORTIONS
OF SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS AS A WEAK
FRONTAL BOUNDARY INTERACTS WITH THE TROPICAL AIRMASS
IN PLACE ACROSS THE REGION. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR WILL BE COMMON WITH THE STRONGER SHOWERS AND
THUNDERSTORMS. THIS WILL LIKELY CAUSE FLASH FLOODING OF LOW LYING AREAS.
THE AXIS OF HEAVY RAIN WILL CONTINUE TO SHIFT THE SOUTH THROUGHOUT
THE DAY AS THE FRONTAL BOUNDARY SLOWLY SAGS TO THE SOUTH.

DENSE FOG WILL ALSO BE PROBLEMATIC THIS MORNING ACROSS NORTHEAST
OKLAHOMA WITH VISIBILITIES DROPPING BELOW 1/2 MILE ACROSS
NORTHEAST OKLAHOMA. THE VISIBILITIES ARE EXPECTED TO IMPROVE
BY MID-MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
TUESDAY AS THE AIRMASS REMAINS MOIST AND UNSTABLE IN ADVANCE
OF AN APPROACHING COLD FRONT. COOLER AND DRIER CONDITIONS
ARE EXPECTED MID-WEEK AS HIGH PRESSURE BUILDS IN THE WAKE
OF THE COLD FRONT. A MORE IMPRESSIVE COLD FRONT WILL MOVE
THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Sep 9, 6:24 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT SUN SEP 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     FLASH FLOOD      GREENWOOD               35.22N 94.26W
09/09/2007                   SEBASTIAN          AR   PUBLIC

            SEVERAL BUSINESS BUILDINGS FLOODED. GREENWOOD PD CLOSING
            NUMEROUS STREETS IN TOWN.

&&

MAT
Local storm report, Sep 9, 6:24 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT     ...CORRECTION...
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT SUN SEP 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     FLASH FLOOD      GREENWOOD               35.22N 94.26W
09/09/2007                   SEBASTIAN          AR   PUBLIC

            ONE BUSINESS FLOODED. GREENWOOD PD CLOSING DENVER
            STREET.

&&

MAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:26 PM CDTSpecial Weather StatementTSALatimer64 min
Sep 9, 2:18 AM CDTFlash Flood WarningTSAMuskogee4 hr
Sep 9, 3:10 AM CDTDense Fog AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more7 hr
Sep 9, 4:24 AM CDTFlash Flood WarningTSALeFlore3 hr
Sep 9, 7:07 AM CDTFlash Flood WarningTSALeFlore4 hr
Sep 9, 7:24 AM CDTSevere Thunderstorm WarningTSALeFlore66 min
Sep 9, 9:06 AM CDTFlash Flood WarningTSAPushmataha3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.